Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 14, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 15, 2025, 12:39 PM EST for 33 counties in Pennsylvania. It took effect at Nov 16, 2025, 6:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2025, 12:39 PM EST (17:39 UTC)
- In effect from
- Nov 16, 2025, 6:00 AM EST
- Expired
- Nov 16, 2025, 7:35 PM EST
- In force
- 14 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS71 KCTP 151739 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1239 PM EST Sat Nov 15 2025 PAZ024-025-033-034-161200- /O.NEW.KCTP.WI.Y.0014.251116T1100Z-251116T2300Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Bedford, Altoona, and Johnstown 1239 PM EST Sat Nov 15 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 6 AM to 6 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Bauco/Martin
4 follow-up statements
547 WWUS71 KCTP 152353 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 653 PM EST Sat Nov 15 2025 PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-161200- /O.EXB.KCTP.WI.Y.0014.251116T1400Z-251117T0500Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Huntingdon, Emporium, Shamokin, Laporte, State College, Trout Run, Newport, Sunbury, Bloomsburg, Mount Union, Hershey, Mifflintown, St. Marys, Clearfield, Mansfield, Danville, Renovo, Pottsville, Lancaster, Berwick, Lewisburg, McConnellsburg, Coudersport, Lebanon, Ridgway, Harrisburg, Philipsburg, Warren, Carlisle, Bradford, DuBois, Gettysburg, Chambersburg, York, Lock Haven, Selinsgrove, Lewistown, Williamsport, and Wellsboro 653 PM EST Sat Nov 15 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts 40 to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 9 AM Sunday to midnight EST Sunday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ024-025-033-034-161200- /O.EXT.KCTP.WI.Y.0014.251116T1100Z-251117T0500Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Altoona, Bedford, and Somerset 653 PM EST Sat Nov 15 2025 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...West winds 15 to 25 mph with gusts 40 to 50 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 6 AM Sunday to midnight EST Sunday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Colbert
423 WWUS71 KCTP 161055 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 555 AM EST Sun Nov 16 2025 PAZ024-025-033-034-162300- /O.CON.KCTP.WI.Y.0014.251116T1100Z-251117T0500Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Johnstown, Somerset, and Bedford 555 AM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-162300- /O.CON.KCTP.WI.Y.0014.251116T1400Z-251117T0500Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Gettysburg, Bradford, Lewistown, McConnellsburg, Harrisburg, Lewisburg, Danville, Mifflintown, Mount Union, Emporium, Philipsburg, Sunbury, Lebanon, Laporte, Huntingdon, State College, Lock Haven, Williamsport, Bloomsburg, Mansfield, Chambersburg, Wellsboro, Selinsgrove, Hershey, Warren, Trout Run, Clearfield, Berwick, Shamokin, Newport, Ridgway, York, Coudersport, DuBois, Renovo, St. Marys, Carlisle, Pottsville, and Lancaster 555 AM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts 40 to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 9 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
035 WWUS71 KCTP 161752 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1252 PM EST Sun Nov 16 2025 PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-170500- /O.CON.KCTP.WI.Y.0014.000000T0000Z-251117T0500Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Ridgway, McConnellsburg, Philipsburg, Lebanon, DuBois, State College, Wellsboro, Williamsport, Danville, Renovo, Shamokin, Gettysburg, Lancaster, Lock Haven, Coudersport, Emporium, Selinsgrove, Harrisburg, Huntingdon, Trout Run, Laporte, Hershey, Berwick, Chambersburg, St. Marys, Bradford, Newport, Lewisburg, Mansfield, Carlisle, York, Clearfield, Pottsville, Warren, Sunbury, Bloomsburg, Mifflintown, Mount Union, and Lewistown 1252 PM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts 40 to 55 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...Until midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ024-025-033-034-170500- /O.CON.KCTP.WI.Y.0014.000000T0000Z-251117T0500Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Bedford, Somerset, and Altoona 1252 PM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 25 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Martin/Bauco
889 WWUS71 KCTP 170035 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 735 PM EST Sun Nov 16 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-170145- /O.CAN.KCTP.WI.Y.0014.000000T0000Z-251117T0500Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of McConnellsburg, Mansfield, Bloomsburg, Hershey, Sunbury, Harrisburg, Lancaster, Selinsgrove, Lock Haven, Bedford, Chambersburg, Somerset, Gettysburg, Lewistown, Wellsboro, Danville, Lebanon, Mifflintown, Lewisburg, Johnstown, Huntingdon, Warren, Altoona, Berwick, Carlisle, St. Marys, Philipsburg, Bradford, Renovo, Newport, Coudersport, Laporte, DuBois, Mount Union, Ridgway, State College, Clearfield, Shamokin, Emporium, Pottsville, York, Williamsport, and Trout Run 735 PM EST Sun Nov 16 2025 ...WIND ADVISORY IS CANCELLED... The wind has diminished below wind advisory criteria. Wind gusts of 30 to 40 mph remain possible tonight and tomorrow. $$ For more information from the National Weather Service visit weather.gov/StateCollege Colbert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 7:03 AM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 15, 7:03 AM EST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service State College PA 703 AM EST Sat Nov 15 2025 .SYNOPSIS... * Rain and a few thunderstorms this afternoon and evening; a strong/severe storm possible along/west of US-219 * Windy and colder with lake effect snow bands Sunday into Monday; changing road conditions/hazardous travel possible * Light rain/snow possible Tuesday followed by a slightly milder trend through the middle of next week && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Stratus flowing into the Laurels is rather high-based. Dewpoint depressions nearly double digits at this point. If it gets a little moist-er, it could make a light shower or a few patches of drizzle before noon. A warm front will zip across the area during the aftn, creating a round of light rain, but perhaps more showery than stratiform. CAPE is very thin, even in the NW. Wind field/profile is impressive with 50+KT wind dropping as low as 2500ft at BFD and JST in the evening. Expect anything that tap some instability to make some gusty wind, with a small chc of becoming severe. SPC MRGL risk remains in place. It will be the limited CAPE that would keep things from getting more interesting. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... The cold front dropping in from the NW will pass through BFD by or right around 01Z, and JST-UNV-IPT by 03Z. Limited moisture will probably keep many showers from reaching into the Lower Susq, but some will survive that long. By midnight, the front should be clearing the SE. Instability is possible N of I-80 and W of I-99, but more-so N of Rt 6 and W of Rte 219. So, we've limited mention of TS to those locations. Air temps coming across the lake may not become cold enough to kick the lake effect (snow) machine on until closer to sunrise, so there will probably be a short break for the NW before snow would become an issue. Prev... Pattern turns blustery behind the cold front late Saturday night through Sunday. Wind gusts 30-40+ mph are definitely in the cards with potential for advisory criteria. The increasingly strong west-northwest flow will develop across the Great Lakes and open up the potential for lake effect/upslope snow into the interior of CPA Sunday afternoon through Sunday night. Specifically, a multi-lake connected snowband or bands is trending more likely to probable based on the latest higher res model guidance extending from Lake Superior/Huron across Erie into northwest PA. Probabilities are at least 50/50 for advisory level snow accum especially in more persistent NW flow trajectory bands. There may also be an emerging signal for some squalls or very long fetch bands perhaps extending as far southeast as the I-81 corridor. We were keen to message the multitude of potential hazardous weather concerns over the weekend in ranked order of confidence (high to low): -strong (non-tstm) wind gusts >40mph -lake effect snow accumulation north of I-80 & west of US-219 -heavy snow bands or squalls -strong thunderstorm wind gusts >50 mph With rain prior to the cold blustery winds and snow, treatment on roads may be challenging. && .LONG TERM /MONDAY THROUGH FRIDAY/... Snow showers and gusty wind continue on Monday and gradually taper off Monday night. Models show the next system for early next week ejecting out of the central Plains (NE/IA/KN/MO vicinity) as a flat/compact southern stream shortwave and weak sfc low tracking eastward through the Ohio Valley toward the DelmarVA. Ensemble data keeps the bulk of precip and max POPs with this system along and south of the MD line centered on next Tuesday. Any shifts in the track or speed/timing could introduce some ptype issues on the northern edge of the precip. That said, this system could also skirt by far enough to the south and not bring any precip to CPA. High pressure edging southeast from the Great Lakes appears deliver a dry period around midweek/Wednesday before precip odds trend higher into the end of next week. This pattern setup again favors a potential overrunning rain/mixed ptype scenario. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... High based stratocu and low-end altocu clouds are still present along an elevated, albeit diffuse frontal boundary, across Scent and Swrn PA at daybreak today, while a shield of thickening cirrus/cirrostratus was spreading SE from the Great Lakes and covering much of the CWA at 1130Z. A strong, fast moving low will move down the Saint Lawrence River Valley. Moisture will increase during the day today, with a gusty wind developing. Cigs will lower quickly through MVFR and into IFR range over the Western Mtns late this morning and these low cigs (and some periods of MVFR VSBYS in SHRA) will persist into tonight as a potent cold front pushes east through the Commonwealth. Cloud bases will gradually lower to MVFR across the Central Mtns by late this morning (13-15Z) with a similar trend across the Susq Valley this afternoon. VFR should prevail at LNS and MDT until 22Z Sat-00Z Sun, followed by at least several hours of MVFR CIGS. A few light showers are possible in the morning and early afternoon, but the majority of showers should hold off until the late afternoon and evening along and within a few hours ahead of the aforementioned cold front. LLWS was included at all airfields for about a 4-5 hour period prior to the cold frontal passage late this afternoon into this evening, as a 45-55 kt WSWrly LLJ moves east across the state. SFC winds will turn more gusty out of the northwest later tonight and Sunday in the wake of a cold front. Restrictions are likely at BFD and JST, with impacts possible farther southeast in lake effect snow bands that take aim at any airfield. Wind gusts out of the west-northwest will range from 35 to 45 mph late tonight and especially Sunday afternoon and evening as the cold air deepens and moderately strong pressure rises occur. Outlook... Sun...SHRA/SN esp NW half. IFR poss. Windy. Mon...Isold/SCT SHSN NW. Windy. Tue...SHRA/SN possible early, otherwise dry. Wed...Mainly dry. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Steinbugl NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Steinbugl/Colbert AVIATION...Lambert/Banghoff
Hazardous weather outlook, Nov 15, 3:35 AM EST, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service State College PA 335 AM EST Sat Nov 15 2025 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-160845- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 335 AM EST Sat Nov 15 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-010-160845- Warren-McKean-Elk- 335 AM EST Sat Nov 15 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds are possible late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Lake effect snow of 3 to 6 inches is possible from Sunday into mid- day Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather. PAZ017-024-033-160845- Clearfield-Cambria-Somerset- 335 AM EST Sat Nov 15 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds are possible late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather.
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.